Alert archive / Ohio / River Flood Warnings in 2023

River Flood Warning 2, NWS Cleveland, OH

January 13, 2023Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Jan 13, 2023, 8:25 AM EST for Trumbull County, Ohio. It took effect at Jan 13, 2023, 8:30 AM EST. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Jan 13, 2023, 8:25 AM EST (13:25 UTC)
In effect from
Jan 13, 2023, 8:30 AM EST
Expired
Jan 14, 2023, 6:36 AM EST
In force
22 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.69 ft at Jan 13, 2023, 7:00 PM EST.

actionminormoderate51001/1301/1401/15
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

731 
WGUS41 KCLE 131325
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
825 AM EST Fri Jan 13 2023

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 630 PM EST.

&&


OHC155-132330-
/O.NEW.KCLE.FL.W.0002.230113T1330Z-230114T0345Z/
/PHAO1.1.ER.230113T1330Z.230113T1500Z.230113T2144Z.UU/
825 AM EST Fri Jan 13 2023

...FLOOD WARNING IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until late this evening.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.
  At 11.0 feet, Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable.

* ADDITIONAL DETAILS...
  - At 8:00 AM EST Friday the stage was 9.4 feet.
  - Forecast...The river will rise above flood stage this morning
    to near 10.0 feet late this morning. It will then fall below
    flood stage late this afternoon.
  - Flood stage is 9.5 feet.
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$
3 follow-up statements
772 
WGUS81 KCLE 131843
FLSCLE

Flood Statement
National Weather Service Cleveland OH
143 PM EST Fri Jan 13 2023

...The Flood Warning is extended for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1145 PM EST.

&&


OHC155-140445-
/O.EXT.KCLE.FL.W.0002.000000T0000Z-230115T0205Z/
/PHAO1.1.ER.230113T1330Z.230114T0400Z.230114T2005Z.UU/
143 PM EST Fri Jan 13 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.
  At 11.0 feet, Barclay Messerly Road, McConnell East, and Knowlton 
  Roads will be flooded and impassable.

* ADDITIONAL DETAILS...
  - At 1:00 PM EST Friday the stage was 10.2 feet.
  - Forecast...The river is expected to rise to a crest of 10.6
    feet late this evening. It will then fall below flood stage
    tomorrow afternoon.
  - Flood stage is 9.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$
089 
WGUS81 KCLE 140355
FLSCLE

Flood Statement
National Weather Service Cleveland OH
1055 PM EST Fri Jan 13 2023

...The Flood Warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Saturday morning at 1000 AM EST.

&&


OHC155-141500-
/O.EXT.KCLE.FL.W.0002.000000T0000Z-230114T1810Z/
/PHAO1.1.ER.230113T1330Z.230114T0030Z.230114T1210Z.UU/
1055 PM EST Fri Jan 13 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.

* ADDITIONAL DETAILS...
  - At 10:00 PM EST Friday the stage was 10.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 PM EST Friday was 10.7 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 5.6 feet early
    Monday afternoon.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    10.0 feet on 04/13/2022.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

Sefcovic
146 
WGUS81 KCLE 141136
FLSCLE

Flood Statement
National Weather Service Cleveland OH
636 AM EST Sat Jan 14 2023

...The Flood Warning is cancelled for the following rivers in Ohio...

  Eagle Creek At Phalanx Station affecting Trumbull County.

OHC155-141245-
/O.CAN.KCLE.FL.W.0002.000000T0000Z-230114T1136Z/
/PHAO1.1.ER.230113T1330Z.230114T0030Z.230114T1210Z.UU/
636 AM EST Sat Jan 14 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eagle Creek At Phalanx Station.

* ADDITIONAL DETAILS...
  - At 6:00 AM EST Saturday the stage was 8.7 feet.
  - Forecast...The river is expected to continue to fall through
    the day.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

26

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 13, 6:58 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Jan 13, 6:58 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
658 AM EST Fri Jan 13 2023

.SYNOPSIS...
A trough will persist over the area today before high pressure
builds over the region over the weekend. A low pressure system
will influence the local area Monday into Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY/...
The transition to lake effect is underway, with light snow
present across a wide swath of NE OH and NW PA, including inland
locations. Radar returns are beginning to become a bit more
organized, with the highest reflectivities present across
eastern Cuyahoga, southern Lake, and Geauga counties where roads
have become slushy and slippery. The snowfall forecast
generally remains on track, but the next few hours will be
critical for the storm snowfall totals. The highest amounts will
rely on where the bands set up this morning and once that
occurs, there may be an opportunity to determine areas where
snowfall may over (or under) perform.

Previous Discussion...

A somewhat tricky forecast is in store for the next 24 hours or so.
Synoptic precip associated with low pressure over the local area
will move out early this morning as the low moves northeast
into New England. The transition from rain to snow has been a
bit of a struggle which has resulted in minimal snow
accumulations thus far, but expect any persisting rain/snow mix
to transition to snow as cold air advection settles in by 12Z
this morning. Traffic cameras show snow accumulating on grass
and roadways in portions of the primary snow belt region early
this morning, so still thinking that there could be hazardous
travel during the morning commute today.

There are a couple of challenges heading into the daylight
hours: when the synoptic precip transitions to lake effect, how
intense the snow will be, and what the resulting snow
accumulations will be. As stated in previous discussions, lift,
inversion heights, and temperatures may be a bit too marginal
for efficient snowfall rates and resulting accumulations, which
could very well throw a wrench into the current snowfall
forecast. Hi-res guidance indicates that there will be a
multiband setup with scattered snow showers expected across much
of NE OH and NW PA. There may be a moisture connection to Lake
Huron during the day today, which could result in a band of
locally heavier snowfall rates somewhere roughly between The
Islands and the eastern fringe of the Cleveland metro area.
Opted to decrease snow amounts a bit further due to snow
struggling to accumulate tonight, but still have a few inches of
snowfall in the primary and secondary snow belts of NE OH and
NW PA. Will hold onto the Winter Weather Advisory for now and
further assess the snowfall forecast as the transition to lake
effect unfolds a bit more. There will be a somewhat sharp
snowfall gradient, resulting in minimal impacts in the Akron and
Meadville areas despite the advisory including both Summit and
Crawford (PA) counties - the highest accumulations will remain
north of these locations. The northerly fetch over the lake
will likely result in bands of snow sneaking into southern zones
today, but snowfall totals should remain below an inch. The
highest PoPs lie east of I-75.

Dry air will quickly overspread the area tonight and expect any snow
to quickly taper off overnight. Expect dry weather for Saturday,
with most locations seeing at least a few hours of sunshine.

Today's highs will be in the low 30s, however wind chills will be in
the teens and lower 20s. Anticipate overnight lows in the upper
teens to lower 20s with Saturday's highs reaching the mid 20s to
lower 30s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
High pressure/upper level ridging Saturday night through Sunday
night in a dry forecast, but with increasing upper level
moisture and ultimately cloud cover. Low pressure from the
central plains into the upper Mississippi Valley, ultimately
pushing a frontal system into the western CWA on Monday. Well
defined f-gen pushes into the western zones around 18Z Monday.
Temperatures moderate Sunday and push back above normal on
Monday with 40s for the entire CWA.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Cold front POPs peak Monday night, but the airmass following this
Pacific system will not be all that different from the one it
replaces in terms of temperatures for the southern Great Lakes.
Wednesday highs remain in the 40s with ridging aloft and warm
air advection Wednesday and Thursday. Stronger low pressure system
moves through Thursday after 50s across the region, finally cooling
down for the end of the week with 850mb temperatures dropping back
below zero.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
Lake effect snow will develop across much of Northeast Ohio and
Northwest Pennsylvania this morning and expect widespread MVFR
and IFR ceilings even outside of precipitation for much of
today. Still some uncertainty in where the most organized lake
effect snow bands set up this morning, but visibilities will
most likely drop to IFR/LIFR within the more moderate areas of
precipitation and MVFR in widespread light snow. Expect precip
to gradually diminish overnight tonight, with VFR returning to
KTOL/KFDY by 06Z tonight.

Winds will be out of the north/northwest at 10 to 15 knots with
gusts to 20 to 30 knots.

Outlook...Snow and non-VFR will continue across NE OH and NW PA
through Saturday morning. Non-VFR possible with rain on Monday
and Tuesday.

&&

.MARINE...
Small Craft Advisory remains in effect for the central and eastern
basins of Lake Erie in north to north-northwest winds of 20-
30kts and wave heights 4-7ft. Wave heights decrease as high pressure
moves in Saturday and will be less than a foot Sunday as southerly
winds return to the area. Winds become westerly 10-15kts behind a
cold front Tuesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 1 AM EST Saturday for OHZ010>014-
     020-021-089.
PA...Winter Weather Advisory until 1 AM EST Saturday for PAZ001>003.
MARINE...Small Craft Advisory until 7 AM EST Saturday for LEZ144>149.

&&

SYNOPSIS...Maines
NEAR TERM...Maines
SHORT TERM...26
LONG TERM...26
AVIATION...Maines
MARINE...26
Hazardous weather outlook, Jan 13, 3:52 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
352 AM EST Fri Jan 13 2023

OHZ003-006>009-017>019-022-023-027>033-036>038-047-140900-
Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-
352 AM EST Fri Jan 13 2023

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>014-020-021-089-PAZ001>003-140900-
Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
352 AM EST Fri Jan 13 2023

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-140900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
352 AM EST Fri Jan 13 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jan 13, 7:32 AM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
732 AM EST FRI JAN 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             4 SE HARBORCREEK        42.13N  79.89W
01/13/2023  M3.0 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0600 AM     SNOW             1 WSW MADISON           41.77N  81.07W
01/13/2023  M2.1 INCH        LAKE               OH   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0630 AM     SNOW             2 NW EDINBORO           41.90N  80.16W
01/13/2023  M2.5 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0635 AM     SNOW             1 WNW CHERRY HILL       41.92N  80.47W
01/13/2023  M2.5 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0700 AM     SNOW             2 ESE NORTH EAST        42.20N  79.80W
01/13/2023  M4.4 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2300003
EVENT NUMBER CLE2300004
EVENT NUMBER CLE2300005
EVENT NUMBER CLE2300006
EVENT NUMBER CLE2300007

RC
Local storm report, Jan 13, 7:49 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
749 AM EST FRI JAN 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             1 WSW MADISON           41.77N  81.07W
01/13/2023  M2.1 INCH        LAKE               OH   COCORAHS

            24-HOUR SNOWFALL.

0700 AM     SNOW             2 S WAITE HILL          41.58N  81.38W
01/13/2023  M2.0 INCH        LAKE               OH   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2300008
EVENT NUMBER CLE2300009

RC
Local storm report, Jan 13, 7:56 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
756 AM EST FRI JAN 13 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             4 S WESLEYVILLE         42.08N  80.01W
01/13/2023  M5.0 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0730 AM     SNOW             1 S MONTVILLE           41.59N  81.05W
01/13/2023  M2.7 INCH        GEAUGA             OH   TRAINED SPOTTER

            12-HOUR SNOWFALL.

0735 AM     SNOW             2 ESE ERIE              42.11N  80.05W
01/13/2023  M2.3 INCH        ERIE               PA   TRAINED SPOTTER

            12-HOUR SNOWFALL.

&&

EVENT NUMBER CLE2300010
EVENT NUMBER CLE2300011
EVENT NUMBER CLE2300012

RC

Nearby

River Flood Warnings in Ohio, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.